Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 28, NWS Des Moines, IA

August 26, 2007Decatur County, Iowa

NWS Des Moines, IA issued this river flood warning at Aug 26, 2007, 9:38 PM CDT for Decatur County, Iowa. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2007, 9:38 PM CDT (02:38 UTC)
Expired
Aug 27, 2007, 4:28 PM CDT
In force
19 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Decatur County, IA

The radar

The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Thompson River at Davis City (DVSI4).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 270238
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
938 PM CDT SUN AUG 26 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE THOMPSON RIVER...

IAC053-280238-
/O.NEW.KDMX.FL.W.0028.070827T0238Z-070828T1500Z/
/DVSI4.1.ER.070826T2145Z.070827T0600Z.070827T1500Z.NO/
938 PM CDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES, IA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 PM SUNDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.4 FEET BY AFTER
  MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY 
  MORNING.
* AT 9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY 
  PARK OCCURS ALONG WITH SOME RURAL ROADS. 

$$
3 follow-up statements
000 
WGUS83 KDMX 270837
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT MON AUG 27 2007

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES 
RIVER...NORTH RACCOON RIVER...THOMPSON RIVER...

IAC015-079-187-280837-
/O.CON.KDMX.FL.W.0005.000000T0000Z-070829T0300Z/
/STRI4.3.ER.070820T1515Z.070824T0345Z.070828T0300Z.NO/
337 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.


$$

IAC049-280837-
/O.CON.KDMX.FL.W.0025.000000T0000Z-070829T0600Z/
/PROI4.1.ER.070825T1500Z.070827T0500Z.070828T0600Z.NO/
337 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RACCOON RIVER NEAR PERRY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TUESDAY.


$$

IAC053-280836-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-070828T1534Z/
/DVSI4.1.ER.070826T2145Z.070827T0515Z.070827T1534Z.NO/
337 AM CDT MON AUG 27 2007

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.

$$

IAC117-280836-
/O.EXT.KDMX.FL.W.0020.000000T0000Z-070829T0011Z/
/CHTI4.1.ER.070824T0831Z.070825T0030Z.070828T0011Z.NO/
337 AM CDT MON AUG 27 2007

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.

$$
000 
WGUS83 KDMX 271423
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
923 AM CDT MON AUG 27 2007

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES 
RIVER...NORTH RACCOON RIVER...THOMPSON RIVER...

IAC015-079-187-281423-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-070829T0448Z/
/STRI4.3.ER.070820T1515Z.070824T0345Z.070828T0448Z.NO/
923 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:00 AM MONDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY NIGHT.

$$

IAC049-281423-
/O.EXT.KDMX.FL.W.0025.000000T0000Z-070829T0215Z/
/PROI4.1.ER.070825T1500Z.070827T0500Z.070828T0215Z.NO/
923 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RACCOON RIVER NEAR PERRY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:00 AM MONDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY NIGHT.

$$

IAC053-281423-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-070828T1800Z/
/DVSI4.1.ER.070826T2145Z.070827T0515Z.070827T1800Z.NO/
923 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:00 AM MONDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY AFTERNOON.

$$

IAC117-281423-
/O.EXT.KDMX.FL.W.0020.000000T0000Z-070829T0200Z/
/CHTI4.1.ER.070824T0831Z.070825T0030Z.070828T0200Z.NO/
923 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:45 AM MONDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY NIGHT.

$$
000 
WGUS83 KDMX 272128
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT MON AUG 27 2007

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES 
RIVER...NORTH RACCOON RIVER...THOMPSON RIVER...

IAC015-079-187-282128-
/O.CON.KDMX.FL.W.0005.000000T0000Z-070829T0448Z/
/STRI4.3.ER.070820T1515Z.070824T0345Z.070828T0448Z.NO/
428 PM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 PM MONDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY NIGHT.

$$

IAC049-282127-
/O.CON.KDMX.FL.W.0025.000000T0000Z-070829T0215Z/
/PROI4.1.ER.070825T1500Z.070827T0500Z.070828T0215Z.NO/
428 PM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RACCOON RIVER NEAR PERRY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 PM MONDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  AFTER MIDNIGHT.

$$

IAC117-282127-
/O.CON.KDMX.FL.W.0020.000000T0000Z-070829T0200Z/
/CHTI4.1.ER.070824T0831Z.070825T0030Z.070828T0200Z.NO/
428 PM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:45 PM MONDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  TONIGHT.


$$

IAC053-272158-
/O.CAN.KDMX.FL.W.0028.000000T0000Z-070828T1800Z/
/DVSI4.1.ER.070826T2145Z.070827T0515Z.070827T1350Z.NO/
428 PM CDT MON AUG 27 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* AT  4:00 PM MONDAY THE STAGE WAS 5.4 FEET. 
* FELL BELOW FLOOD STAGE AT 8:50 AM MONDAY.
* FLOOD STAGE IS 9.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:51 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 26, 6:51 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT SUN AUG 26 2007

.UPDATE...
INCLUSION OF 00Z TAF DICUSSION.

&&

.DISCUSSION...
SOUTHERLY SFC FLOW HAS PICKED UP ACROSS WARM SECTOR OF SFC LOW
CENTERED ACROSS SRN MANITOBA STRETCHING SOUTHWESTWARD INTO CNTRL
ND/WRN SD...ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE TROUGH DIGGING
INTO NRN ROCKIES. COLD FRONT CURRENTLY STRETCHING  ACROSS CNTRL ND
INTO WRN SD AS WELL...WITH MOISTURE STREAMING NORTHWARD AHEAD OF THE
LOW INTO THE ERN DAKOTAS/NE/WRN IA AS DEWPOINTS HAVE CLIMBED BACK
INTO THE 70S. AHEAD OF THE NRN ROCKIES WAVE...HAVE A WEAK VORT MAX
OVER SE SD EXPECTED TO CONTINUE TO PUSH EAST TONIGHT...WHICH COULD
BRING SOME ISOLATED SHOWERS AND THUNDERSTORMS TO THE NORTHERN CWA
LATE TONIGHT INTO EARLY MONDAY MORNING. NRN CWA UNDER FAVORABLE
UPPER JET REGION...WITH A WEAK JET STREAK LOCATED OVER SRN MN/WRN WI
LATE TONIGHT. LLJ INCREASES LATE TONIGHT TO NEARLY 30-40KT...ALONG
WITH THE WARM FRONT INDICATED NICELY IN THE H85 THETA-E FIELD
PROVIDING A FOCUS FOR SOME ELEVATED CONVECTION AFTER MIDNIGHT.
INTO MONDAY...MOISTURE TRANSPORT ORIENTED INTO CENTRAL IOWA...WITH A
RETURN TO HUMID CONDITIONS AS DEWPOINTS RISE BACK INTO THE 70S IN
ACROSS THE AREA. GRADIENT ALSO CONTINUES TO TIGHTEN ACROSS THE AREA
WITH WINDS EXPECTED TO PICK UP INTO THE BREEZY TO WINDY CATEGORY
ACROSS MUCH OF THE AREA MONDAY AFTERNOON. COLD FRONT WILL SAG
SOUTHEAST MONDAY INTO MONDAY NIGHT...WITH SLOWER FRONTAL MOVEMENT
NOTED IN ALL THE MODELS. 12Z MODELS PROG COLD FRONT TO REACH NRN CWA
MONDAY EVENING INTO THE OVERNIGHT HOURS...SO DID ADJUST POPS
ACCORDINGLY. WITH THE SLOWER MOVEMENT...EXPECT POSSIBILITY OF SOME
LINGERING CONVECTION ACROSS THE NRN CWA INTO TUESDAY MORNING...BUT
EXPECT THE SRN CWA TO REMAIN DRY THROUGH THE MORNING HOURS WITH MORE
OF A DIURNALLY DRIVEN EVENT EXPECTED FOR TUESDAY AFTERNOON INTO
TUESDAY EVENING ACROSS THE CENTRAL/SRN CWA. TUESDAY NIGHT ALSO LOOK
LIKE BEST CHANCE FOR PRECIPITATION ACROSS THE AREA WITH BETTER JET
INTERACTION ALOFT...AND MOISTURE TRANSPORT AIMED INTO CENTRAL IOWA.
THEREFORE INCREASED POPS INTO THE LIKELY CATEGORY FOR THAT TIME
PERIOD. ACTIVITY TO CONTINUE INTO WEDNESDAY...AND GRADUALLY SHIFT
SOUTHWARD AS THE FRONT PROGRESSES THROUGH THE CWA. WILL HAVE TO
MONITOR CLOUD COVER INTO WEDNESDAY...AS MAY HAVE A TOUGH TIME
DESTABILIZING...AND END UP WITH MORE OF A DRIZZLE/RAIN EVENT. FRONT
THEN SAGS SOUTH OF THE AREA INTO THURSDAY...WITH DRIER AND COOLER
AIR SINKS SOUTHWARD. SFC HIGH PRESSURE BUILDS INTO THE MN/IA INTO
THE GREAT LAKES INTO FRIDAY...WITH UPPER RIDGING OVER THE CENTRAL
US. H85 TEMPERATURES DROP INTO THE TEENS ACROSS THE AREA WITH
TEMPERATURES EXPECTED TO FALL BELOW AVERAGE FOR THIS TIME OF YEAR
TOWARD THE END OF THE WEEK. UPPER RIDGING/SFC HI PRESSURE WILL
DOMINATE THE AREA THROUGH THE WEEKEND WITH DRY CONDITIONS EXPECTED.
WILL HAVE TO MONITOR A WEAK SHORTWAVE TRAVELING THROUGH THE RIDGE
SATURDAY NIGHT INTO SUNDAY FOR A SMALL CHANCE OF PRECIP.

&&

.AVIATION...27/00Z
PRIMARY QUESTION FOR THIS SET OF TAFS WAS CONVECTIVE TRENDS
OVERNIGHT.  MODELS ARE CERTAINLY SHOWING A SIGNAL FOR ACTIVITY BUT
QUESTION IS WHERE.  AT THE MOMENT THE CONSENSUS APPEARS TO HAVE
BETTER CHANCES OVER MN WITH THUNDERSTORMS POSSIBLY MOVING INTO
NORTHERN IA EARLY MON MORNING.  SINCE TIMING AND LOCATION STILL
UNCERTAIN...HAVE ONLY VCNTYS MENTIONED AT KMCW/KALO FOR THE MOEMENT.

OTHER CONCERNS INVOLVE LLWS AND MVFR RADIATION FOG.  EXPECT LOW
LEVEL JET TO INCREASE SO LLWS MAY NEED TO BE ADDED BY 06Z ISSUANCE
IF NOT BEFORE DEPENDING ON STRENGHT AND TRENDS.  ALTHOUGH LOW LEVEL
RH IS RELATIVELY LOW FOR 23Z...FEEL INCREASING WINDS 1-2KFT ALOFT
SHOULD KEEP AIRMASS MIXED ENOUGH TO PRECLUDE DEVELOPMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 26, 4:38 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
438 AM CDT SUN AUG 26 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
438 AM CDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT NORTH
OF HIGHWAY 20.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SOME LOCATIONS IN THE
CEDAR...DES MOINES...CHARITON AND RACCOON RIVER BASINS. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST FOR MONDAY NIGHT
THROUGH WEDNESDAY. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY
AFTERNOON AND NIGHT...MAINLY NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY...BUT MAY BE
NECESSARY TUESDAY AFTERNOON AND NIGHT.

KINNEY

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.